Citation: Dinar Narlad. "From Relaxing to Overdose to Withdrawal: An Experience with Fentanyl (patch) (exp109958)". Erowid.org. Jul 7, 2021. erowid.org/exp/109958
As a preface, I'm a healthy 21 year old that has dabbed around in many drugs, such as LSD, Mushrooms, 2C-B, 4-AcO-DMT, Amphetamines, AL-LAD, LSZ, DXM, Ketamine, MDMA, Hydrocodone, Hydromorphone, Codeine, Oxycodone, Oxymorphone, Xanax, Klonopin, Ativan, Etizolam, probably a lot more than I care to type out. In short, I'm experienced with a wide range of substances, but use nothing on a daily basis and space everything out accordingly.
It all started when I heard my hair stylist mention that he has many painkillers for his back problems. I asked him one day while having my hair cut if he would be willing to part with a few hydro's so I can feel that lovely warmth again after a few months of no opiates. He told me he'd be happy to spare a few since he's prescribed way more than he'll ever need. Fast forward a few months, this continues with me picking up 30mg or so of hydro one a week maybe. I stop over at his house for a routine visit and he asks me if I've ever had 'patches' and I respond with something along the lines of, 'no, though I've heard fentanyl is pretty dangerous.' He explains that these patches are somewhat dangerous, but as long as I'm careful as can be, there won't be any problems. He sells me a 50mcg/hour patch for $25 and I'm on my way. I send out a few texts to a friend of mine, let's call him L. L knows a lot about pretty much all drugs and has information on the best ROAs, precautions, and other information I should know. I always do my own research, but it's best to have a friend that has a first hand account. L recommends me to cut the patch in a very small strips, maybe 8 or 10 strips per patch. Then, each strip is cut again into 6-8 tinier pieces. One of those would be the dose I start out with.
I peel off the plastic backing of the Duragesic patch and put the sticky patch up in my gums on the top front of my mouth. It took many attempts to be able to get this right and have it stored there perfectly, but eventually I found the secret. I could pull the tiny piece of patch off my finger with my teeth and use my tongue to put it into my gums. Perfect.
About five seconds after putting it in my mouth, I feel my body start to warm, that pleasant opioid feeling spread across my body, and my heart rate and breathing slow. It was kind of alarming that this tiny piece of plastic shit (about 1/64th of a patch), could cause all this so fast. But I enjoy the feeling.
It was kind of alarming that this tiny piece of plastic shit (about 1/64th of a patch), could cause all this so fast. But I enjoy the feeling.
I feel great. My anxiety washes away and I feel content. I feel like I could talk to anybody about anything. This is exciting!
Fast forward about a month. I began using these tiny little strips of patch daily. I'd wake up, put a tiny patch between my gums, and carry around another strip in my wallet that's already precut with doses so I could easily and covertly redose while at work. They made me the person I wanted to be. I was now an extrovert, striking up conversations easily with anyone, while before I was a lone introvert. I had very few friends and didn't leave my room much. All is well in the world. I didn't feel a compulsion to redose either, it was just a 'hey, you wanna be sociable and liked at work today, right?' so I continued my daily regimen. Eventually I was getting the point where my tolerance was up to taking half of an 1/8 strip of the patch, sometimes two.
My first fuckup was at work. I was in the zone, I was feeling fantastic. I decided to put another strip in my mouth, no big deal. Except I do this two times over the course of 15 minutes or so. Within 20 minutes I start to feel nauseous and I instantly realize, oh it's because of the 4 pieces I have in my mouth pumping fent straight in my blood. I quickly remove them and stick them to the end of my desk (so they can be reused later) and go to the bathroom. I lay down on the floor and try to relax and recover. I know that nausea from opiates usually fades within a few seconds when you lay flat on your back. Thank Jesus for the fact that this bathroom was a single person bathroom with a locking door so I could lay on the floor and no one would know. 15 minutes pass and I feel fine again and I head back to my desk. I still feel a tiny bit nauseous after walking but I continue working and throw one of my old pieces that were stuck to my desk back in my mouth. Ah, bliss again. This should've been my first hint to not fuck with this drug. I put in a couple extra pieces from this giant patch and it causes me to miss work and nearly throw up in the bathroom. I wish I had stopped here.
Fast forward another few months, my daily use is still going, my tolerance is much higher. One Friday night I put in a huge strip. Maybe 1/6th of the entire patch. I lay in bed on my phone for a few minutes and get really, really tired. I fall asleep with the patch piece in my mouth. This hasn't happened yet in my months of fent dosing. I wake up two hours later, my head is pounding immensely, I feel terrible, nauseous, ears ringing, my breathing is super slow, and then I realize... I fell asleep with the piece in my mouth. I instantly run to the bathroom and puke up last night's dinner and it takes the fent strip in my mouth with it, deep into the sewers of the city. I lay on the background floor for the next hour. Alternating between nodding out and puking bile into the toilet. This was my second wake up call. I just overdosed on fentanyl and could've died in my sleep if I hadn't woken up. I stopped fucking with the patches for a few months. My dealer went missing and it was the perfect time to stop buying these $20 (he dropped the price $5 woo!) pieces of satan.
Jump ahead another couple months again, and he's back. He apologizes for his absence and says he had to go to treatment to get clean for the meth he was addicted to. Who knew? He promptly asks if I want anymore patches. I can have 6 for $100. What a deal. I jump at my chance because I could always resell these patches, right? For the next 3 months or so I was using daily, but I was far more cautious than ever before. I never dosed over my allotted amount. I never kept more than a day's worth of pre-cut patch pieces in my wallet. One day, haircutter and dealer, disappears again. I'm on my last patch and I have a vacation coming up where I'm going to the UK. I decide that since I'm going to the UK, I don't want to risk taking the whole half patch I have left internationally through customs. That could be bad. Fentanyl isn't even a prescription drug over there. Logically, it meant that I could take 4 doses in my wallet, but not the whole thing. I take one while walking through TSA. Another when we board the flight, my second to last piece when we were about 2 hours from landing, and I saved my last piece for right after we landed at 7am in the frigid cold and walked outside. My mom was next to me but I just played it off like I was just getting something out of my teeth. These tiny pieces of plastic are so inconspicuous, no one would ever suspect I'm eating drugs right now. Ah, bliss again. My last bliss for at least two weeks.
It's now 8pm and I'm at a bar enjoying my favorite beer, talking with the locals, and just enjoying the first night here. I get pretty hammered after 6 double mixed drinks and heard to bed around midnight. I wake up at 4am, tossing and turning. Why can't I sleep? I'm still drunk but my body keeps getting immensely cold and immensely hot. My mom is sound asleep in the bed to the left of me. I try to force myself to sleep but it's pretty futile. I wake up the next morning around 9am and my whole body aches. It feels like I was just hit by a truck. The alcohol hangover combined with these feelings were something only satan could've thought up. It didn't occur to me until around noon that the reason I can't sleep and my body aches and my body is having hot/cold flashes is because of fentanyl withdrawal. Cue getting maybe 2 hours of sleep each night, sweating, shitting liquid every few hours, my whole body aching, and being ridiculously rude because of all the pain I'm in. All in all, the worst of it only lasted about four days, but it feels like an eternity when you cannot get any rest. I just blamed my whole sickness to my mom on the jet lag. She believed it, hah. I kept my problem hidden all this time, even when I was forced to go through withdrawal with her around.
To this day I've stopped using fentanyl entirely. I only use pharmaceutical pills on occasion, if they're provided. I'll typically make a batch of poppy seed tea and get feeling all nice when I'm craving that opioid feeling though.
Honestly, fuck this drug. Fentanyl is terrible. It's scary. It ruins lives. There's no euphoria. You just feel 'good' and then one day you OD. Thank god I never smoked it, either.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.